MAUDE Adverse Event Report: ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN
Catalog Number 04V51-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint investigation for falsely elevated alinity c total bilirubin results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, and device history record review.Data and information provided by the customer were reviewed.Return testing was not completed as returns were not available.Review of tracking and trending for the alinity c total bilirubin assay did not identify an increase in complaint activity related to the complaint issue, however, a search for similar complaints could not be performed as the complaint lot number is unknown.The device history record did not identify any nonconformances related to the likely cause list number and complaint issue.Labeling was reviewed and sufficiently addresses the customer's issue.Based on the investigation, no systemic issue or deficiency with the alinity c total bilirubin assay for unknown lot was identified.
 
Event or Problem Description
The customer observed falsely elevated alinity c total bilirubin results generated on the alinity c processing module for one patient when compared to other reference labs using a different method.The customer observed the results from the alinity are high while the results from the reference labs (b)(6) are in the normal range of 0.2-1.2 mg/dl.The customer states the doctor declined to provide results from the reference labs.The customer reviewed the patient results from their facility with results going back to 2017 ranging from 1.3-2.6 mg/dl.Customer states they have no issues with cap failures, calibrations, or quality control issues.The following data was provided: patient total bilirubin results from abbott instrumentation at the (b)(6) (unknown which are architect or alinity): (b)(6) 2023 sid (b)(6) result = 2.3 mg/dl (b)(6) 2023 sid (b)(6) result = 1.8 mg/dl (b)(6) 2023 sid (b)(6) result = 1.9 mg/dl (b)(6) 2022 sid (b)(6) result = 1.7 mg/dl (b)(6) 2022 sid(b)(6) result = 1.7 mg/dl no impact to patient management was reported.
 
Event or Problem Description
The customer observed falsely elevated alinity c total bilirubin results generated on the alinity c processing module for one patient when compared to other reference labs using a different method.The customer observed the results from the alinity are high while the results from the reference labs (b)(6) and mayo clinic roche method are in the normal range of 0.2-1.2 mg/dl.The customer states the doctor declined to provide results from the reference labs.The customer reviewed the patient results from their facility with results going back to 2017 ranging from 1.3-2.6 mg/dl.Customer states they have no issues with cap failures, calibrations, or quality control issues.The following data was provided: patient total bilirubin results from abbott instrumentation at the (b)(6) hospital (unknown which are architect or alinity): (b)(6) 2023 sid 237-01158 result = 2.3 mg/dl.(b)(6) 2023 sid 237-00101 result = 1.8 mg/dl.(b)(6) 2023 sid 236-01557 result = 1.9 mg/dl.(b)(6) 2022 sid 202-00572 result = 1.7 mg/dl.(b)(6) 2022 sid 201-02595 result = 1.7 mg/dl.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Section a1 patient identifier complete information: (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.

Brand Name
ALINITY C TOTAL BILIRUBIN REAGENT KIT
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key21599278
Report Number3002809144-2025-00087
Device Sequence Number13020498
Product Code CIG
UDI-Device Identifier00380740158415
UDI-Public(01)00380740158415
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04V51-21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY C PROCESSING MODU, 03R67-01, (B)(4).
Patient SexUnknown